The intestinotrophic peptide, GLP-2, counteracts the gastrointestinal atrophy in mice induced by the epidermal growth factor receptor inhibitor, erlotinib, and cisplatin

Research output: Contribution to journalJournal articleResearchpeer-review

Andreas Rosén Rasmussen, Niels-Erik Viby, Kristine Juul Hare, Bolette Hartmann, Lars Thim, Jens Juul Holst, Steen Seier Poulsen

Erlotinib, an epidermal-growth-factor receptor inhibitor, belongs to a new generation of targeted cancer therapeutics. Gastrointestinal side-effects are common and have been markedly aggravated when erlotinib is combined with cytostatics. We examined the effects of erlotinib alone and combined with the cytostatic, cisplatin, on the gastrointestinal tract and examined whether glucagon-like peptide-2 (GLP-2), an intestinal hormone with potent intestinotrophic properties, might counteract the possible damaging effects of the treatments.
Original languageEnglish
JournalDigestive Diseases and Sciences
Volume55
Issue number10
Pages (from-to)2785-96
Number of pages12
ISSN0163-2116
DOIs
Publication statusPublished - 1 Oct 2010

    Research areas

  • Animals, Antineoplastic Agents, Atrophy, Body Weight, Cisplatin, Dose-Response Relationship, Drug, Drug Interactions, Female, Gastroenteritis, Gastrointestinal Tract, Glucagon-Like Peptide 2, Mice, Mice, Inbred Strains, Protein Kinase Inhibitors, Quinazolines

ID: 33792663